Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Apr, 1969, Volume 37, Issue 2

Markov Processes and Economic Analysis: The Case of Migration<280:MPAEAT>2.0.CO;2-7
p. 280-297

Allen C. Kelley, Leonard W. Weiss

This paper compares the simple Markov process commonly used in migration studies with an economic model of migration where interregional wage differences are the equilibrating variables. Using the economic model, it appears unlikely that regional exit and entry rates will remain stable as the population is redistributed. As a result, both theory and empirical interstate migration evidence suggest that Markov migration projections will usually understate the population changes required before stochastic equilibrium is reached.

Log In To View Full Content